Please use this identifier to cite or link to this item: http://hdl.handle.net/2440/74745
Citations
Scopus Web of Science® Altmetric
?
?
Type: Journal article
Title: A Bayesian approach for optimal reinsurance and investment in a diffusion model
Author: Zhang, X.
Elliott, R.
Siu, T.
Citation: Journal of Engineering Mathematics, 2012; 76(1):195-206
Publisher: Kluwer Academic Publ
Issue Date: 2012
ISSN: 0022-0833
1573-2703
Statement of
Responsibility: 
Xin Zhang; Robert J. Elliott; Tak Kuen Siu
Abstract: A Bayesian adaptive control approach to the combined optimal investment/reinsurance problem of an insurance company is studied. The insurance company invests in a money market and a capital market index with an unknown appreciation rate, or “drift”. Using a Bayesian approach, the unknown drift is described by an unobservable random variable with a known (prior) probability distribution. We assume that the risk process of the company is governed by a diffusion approximation to the compound Poisson risk process. The company also purchases reinsurance. The combined optimal investment/reinsurance problem is formulated as a stochastic optimal control problem with partial observations. We employ filtering theory to transform the problem into one with complete observations. The control problem is then solved by the dynamic programming Hamilton–Jacobi–Bellman (HJB) approach. Semi-analytical solutions are obtained for the exponential utility case.
Keywords: Bayesian adaptive control approach; Filtering; Optimal investment; Partial observations; Proportional reinsurance; HJB equations
Rights: © Springer Science+Business Media B.V. 2012
RMID: 0020122869
DOI: 10.1007/s10665-011-9531-z
Appears in Collections:Statistics publications

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.